SCAD heart attack

I just got out of the hospital for a heart attack. They told me I have something called SCAD or spontainious coronary artery disection. It is casued they believe by increase hormones during pregnancy and after.

I have a 10 month old daughter and am breast feeding. I started taking bio identicle progesterone cream 2 months ago. The Cardiologist are telling me not to take any hormones even bioidenticle ones. It is natural progrsterone that my body produced they think that does this to the heart from pregnancy. Now I don't know what to do. I stopped taking it but there is really no data on this, it is rare.

Comments for SCAD heart attack

Click here to add your own comments

Apr 20, 2011
SCAD heart attack
by: Wray

Hi there I don't believe progesterone was the cause of the attack, but oestrogen. 80% of SCAD sufferers are women, this always makes me suspicious. Particularly as it's most often seen in the few days prior to bleeding, and after birth. Progesterone drops sharply just before our period and after birth, whereas oestrogen doesn't. Oestrogen is a known initiator of inflammation too. Progesterone is protective against the heart, see here and here. If the attack came after using the progesterone cream, it could have been the result of Oestrogen Dominance. This often occurs when first using progesterone, or when increasing the amount. Progesterone initially stimulates oestrogen, certainly if too low an amount is used. You don't say how much you used, but if it was the usual 20mg/day this almost invariably causes oestrogen dominance. It's essential to make progesterone the dominant hormone. I can't advise you on whether you should continue taking it, I will have to leave you to make your own judgement. If you should continue, please see our page on How to use progesterone cream. Take care Wray

Feb 04, 2012
My SCAD was caused by hormones
by: Anonymous

I was 52 when I had my SCAD. I was on Hormone Replacement Therapy including progesterone and had gone off and back on a couple of times and was taking them 3 times a week when it happened. I believe it was caused by my erratic use of the hormones. My doctor believes that as well.

Feb 05, 2012
My SCAD was caused by hormones
by: Wray

Hi there I don't believe the risk in using HRT is worth it. And was it progesterone you were using, as usually a progestin is given. There's no doubt oestrogen is to blame, a new paper has just come out on this, see here. Oestrogen also causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here and here. Take care Wray

Apr 02, 2012
scad
by: Anonymous

I think it due to high level of stress! My son got killed on August 26th and I had my first scad on the 29th! It want street childbirth, wasn't on any meds., and over all healthy!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...